JOURNAL BROWSE
Search
Advanced SearchSearch Tips
A New Family of Semicircular Models: The Semicircular Laplace Distributions
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
A New Family of Semicircular Models: The Semicircular Laplace Distributions
Ahn, Byoung-Jin; Kim, Hyoung-Moon;
  PDF(new window)
 Abstract
It is developed that a family of the semicircular Laplace distributions for modeling semicircular data by simple projection method. Mathematically it is simple to simulate observations from a semicircular Laplace distribution. We extend it to the l-axial Laplace distribution by a simple transformation for modeling any arc of arbitrary length. Similarly we develop the l-axial log-Laplace distribution based on the log-Laplace distribution. A bivariate version of l-axial Laplace distribution is also developed.
 Keywords
l-axial data;heavy tail;projection;double exponential;
 Language
English
 Cited by
1.
New Family of the Exponential Distributions for Modeling Skewed Semicircular Data,;

응용통계연구, 2009. vol.22. 1, pp.205-220 crossref(new window)
2.
A Projected Exponential Family for Modeling Semicircular Data,;

응용통계연구, 2010. vol.23. 6, pp.1125-1145 crossref(new window)
1.
A Projected Exponential Family for Modeling Semicircular Data, Korean Journal of Applied Statistics, 2010, 23, 6, 1125  crossref(new windwow)
 References
1.
Abramowitz, M. and Stegun, I. A. (1972). Handbook of Mathematical Functions: with Formulas, Graphs, and Mathematical Tables, Dover Publications, New York

2.
Fisher, N. I. (1993). Statistical Analysis of Circular Data, Cambridge University Press, Cambridge

3.
Gradshteyn, I. S. and Ryzhik, I. M. (2007). Table of Integrals, Series, and Products, (7th ed.), Academic Press, San Diego

4.
Guardiola, J. H. (2004). The Semicircular Normal Distribution, Ph. D. Dissertation, Baylor University, Institute of Statistics

5.
Jammalamadaka, S. R. and SenGupta, A. (2001). Topics in Circular Statistics, World Scientific Publishing, Singapore

6.
Johnson, N. L. and Kotz, S. (1972). Continuous Multivariate Distributions, John Wiley & Sons, New York

7.
Jones, T. A. (1968). Statistical analysis of orientation data, Journal of Sedimentary Petrology, 38, 61-67

8.
Kim, H. M. (2008). New family of the t distributions for modeling semicircular data, Communications of the Korean Statistical Society, To appear

9.
Mardia, K. V. and Jupp, P. E. (2000). Directional Statistics, John Wiley & Sons, Chichester

10.
Ugai, S., Kato, K., Nishijima, M. and Kan, T. (1977), Characteristics of raindrop size and raindrop shape, Open Symposium URSI Commission F, 225-230